Q. What treatment can be had for scratch marks in a 4-year-old?

Answered by Dr. Kakkar S and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Postinflammatory Pigmentary Changes or Marks & Scars? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My daughter who is 4 years old had got a scratch mark three months ago. It has left a brown mark. It is a little white in the middle. Is it a scar? Will it go away soon? I have attached few images for your reference.


Related Questions:
What should I do to reduce the hyperpigmentation and dark circles under my eyes?
Is there any way to get rid of post acne hyperpigmentation?
Why is there a skin patch on my lip that gets white and dries out?
 

Dr. Kakkar S
MBBS., MD
Dermatology, HIV/AIDS Specialist, Venereology

Hello,

Welcome to icliniq.com.

I have noted your concern and I have viewed the images (attachment removed to protect patient identity).

  • She has some postinflammatory pigmentary changes at the site of the trauma, that is hyperpigmentation and hypopigmentation. However, there is nothing to worry as this would ultimately disappear.
  • I suggest you use a moderately potent topical steroid cream like Fluticasone propionate 0.05% or Triamcinolone Acetonide 0.1% cream twice daily for three to four weeks. Consult your specialist doctor, discuss with him or her and take the medicines with their consent.
  • These need prescription medications and I suggest you talk to your local practitioner regarding the same.

Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 

Thank you doctor,

So this is not a scar? Will it go away for sure and leave no marks? How long do you think it will take to heal?

 

Dr. Kakkar S
MBBS., MD
Dermatology, HIV/AIDS Specialist, Venereology

Hello,

Welcome back to icliniq.com.

  • Yes, it should improve significantly in about one to three months on regular use of the medication that I suggested. Again, consult your specialist doctor, discuss with him or her and with their consent take the medicines.
  • It should go away completely with time.

Regards.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Usage of LASER in Dermatology and Skin Care
Article Overview: In this article, I have discussed about the commonly used lasers in dermatology and also their advantages and disadvantages.  Read Article »
Dr. Suvash Sahu
Dermatologist

The word LASER is an acronym for light amplification by stimulated emission of radiation. Lasers have been widely used in dermatology and general medicine for the last 30 years. No single laser system is capable of treating all cutaneous lesions and search for the perfect system still persists. The ...  Read Article »
 
Developed with nodular acne on my left cheek. Is this prescription effective?
Query: Hello, I am a male, 24 years old. I have recently developed with nodular acne on my left cheek and visited a dermatologist. The doctor has prescribed the following for 15 days for pimples: Rejuglow face wash gel. Nilac ointment (twice daily). Minoz 50 tablet (once daily). He has asked me to come af...  Read Full »
Dr. Kalpana Pathak
Dermatologist

Answer: Hi, Thanks for writing to us. Acne treatment depends upon the type of acne lesions. From the treatment provided it seems, you are having pustular (pus filled) or papular (red raised bumps) lesions. In case of nodular acne, lesions are large nodules. For nodular acne we usually prescribe oral isot...  Read Full »
 
What can be done to clear acne marks due to pimples during periods?
Query: Hello doctor, I am 24 years old and I have a combination skin type. I have minimal breakouts basically during my periods but these pimples leave a lot of marks. Please suggest me a tablet or a treatment on how to remove these marks. Also, I do not want to take any medicines containing steroids or ap...  Read Full »
Dr. Shanza Ikram
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through your case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or periods as you already told. Moreover, steroids should never be used in acne skin. In fact, this aggravates acne. Please apply Clind...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


How much time will the wound created during urolift procedure take to heal?
Hello doctor, I just had my second urolift a week back. My doctor-surgeon pinned down the median lobe of the prostate a ...Read more »
I put scotch tape on penis to regenerate foreskin. Will my babies have birth defects?
Hello doctor, To make a long story short, I used scotch tape and micropore tape respectively on my penis. Two straps of ...Read more »
Esophageal Cancer - a Rare, but Fatal Cancer
In this article, I have discussed a rare carcinoma, carcinoma of the esophagus. Here I have explained the types, causes, ...Read more »